MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION G-PROBE; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 15980
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a complaint reporting a patient experiencing conjunctival burn during treatment with the cyclo g6 laser system in combination with g-probe.The treatment was performed within specifications.Engineering failure analysis was performed on the returned laser system.The investigation and testing did not replicate a power surge.It was observed that the power values were below specification.The low power condition does not appear to be a contributing factor for this incident.Iridex has requested the clinic to return the g-probe associated used during treatment.A specific root cause could not be determined at this point and additional investigation will be performed if the probe is returned.
 
Additional Manufacturer Narrative
This follow-up report is provided to update the following: 1)part b: b5 -product problem section was updated.2) report c: is this a combination product - no.3) report d: updates to section d8, d9, d4.4) part h: update to include that this a correction, additional information, device evaluation report.5) part d: updated this section with the udi number.6) part e: updates to the initial reporter section with information regarding the complainant.Note: patient information was not provided, therefore part a is not filled out.
 
Event or Problem Description
Iridex became aware of a complaint reporting a patient experiencing conjunctival burn during treatment with the cyclo g6 laser system in combination with g-probe.The treatment was performed within specifications.Engineering failure analysis was performed on the returned laser system(console and probe).The investigation and testing of the console did not replicate a power surge, with laser console power values not above specification, therefore it can be confirmed that the system did not deliver excess laser energy.The returned probe was investigated and the presence of contamination was confirmed on the probe tip.Based on the information provided by the complainant and investigation of the returned products performed by iridex, the most likely cause of the burn was determined to be use of the device after the device tip was contaminated with blood.The g-probe ifu provides instructions to the user to "keep the g-probe tip clean to minimize the risk of burns to the ocular surface." the ifu contains the warning that "contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns." the complainant reported that no malfunction of the laser console and delivery device was observed.No other information was provided regarding the patient's post-procedural status.

Brand Name
G-PROBE
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
madhumita srikanth
1212 terra bella ave
mountain view, CA 94043-9149
6502189149
MDR Report Key13830911
Report Number2939653-2022-00007
Device Sequence Number910618
Product Code HQF
UDI-Device Identifier00813125015220
UDI-Public0813125015220
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15980
Device Lot Number900611
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown